Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 342, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Dec 11, 2008, 10:32 AM EST for 6 counties in Georgia. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 11, 2008, 10:32 AM EST (15:32 UTC)
- Expired
- Dec 11, 2008, 11:15 AM EST
- In force
- 43 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Candler County, GA, Evans County, GA, Liberty County, GA, Long County, GA, McIntosh County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 108 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 11, 10:38 AM EST | TSTM WND DMG | Cobbtown, GA | 2 LARGE TREES DOWN. |
| Dec 11, 10:40 AM EST | TSTM WND DMG | Glennville, GA | 2 LARGE TREES AND A POWERLINE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 11, 5:48 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 3.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 286 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 111532
SVRCHS
GAC043-109-179-183-191-267-111615-
/O.NEW.KCHS.SV.W.0342.081211T1532Z-081211T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1032 AM EST THU DEC 11 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CANDLER COUNTY IN SOUTHEAST GEORGIA...
EVANS COUNTY IN SOUTHEAST GEORGIA...
LIBERTY COUNTY IN SOUTHEAST GEORGIA...
LONG COUNTY IN SOUTHEAST GEORGIA...
MCINTOSH COUNTY IN SOUTHEAST GEORGIA...
TATTNALL COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 1115 AM EST
* AT 1027 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 11 MILES WEST OF ALINE TO 13 MILES SOUTHWEST OF COX...OR ALONG
A LINE EXTENDING FROM 10 MILES NORTH OF VIDALIA TO 13 MILES SOUTH
OF GARDI...MOVING NORTHEAST AT 55 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
REIDSVILLE...MENDES...
MANASSAS...LUDOWICI...
TIBET...TOWNSEND...
WALTHOURVILLE...VALONA...
SOUTH NEWPORT...SHELLMAN BLUFF...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.
THESE ARE DANGEROUS THUNDERSTORMS. IF YOU ARE IN THEIR PATH YOU
SHOULD PREPARE FOR DAMAGING STRAIGHT LINE WINDS. VEHICLES AND MOBILE
HOMES ARE NOT SAFE. GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING UNTIL THE STORM HAS PASSED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3136 8153 3158 8171 3186 8212 3200 8222
3219 8219 3234 8226 3254 8213 3235 8193
3228 8195 3227 8197 3228 8189 3223 8181
3212 8177 3205 8163 3156 8116 3155 8125
3155 8118 3129 8129 3131 8137 3126 8140
TIME...MOT...LOC 1531Z 214DEG 47KT 3239 8231 3139 8171
$$
JAQ3 follow-up statements
000
WWUS52 KCHS 111551
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1051 AM EST THU DEC 11 2008
GAC043-109-179-183-191-267-111615-
/O.CON.KCHS.SV.W.0342.000000T0000Z-081211T1615Z/
LONG GA-EVANS GA-TATTNALL GA-CANDLER GA-MCINTOSH GA-LIBERTY GA-
1049 AM EST THU DEC 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM EST
FOR LIBERTY...MCINTOSH...CANDLER...TATTNALL...EVANS AND LONG
COUNTIES...
AT 1045 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF OLIFFTOWN TO COX...OR ALONG A
LINE EXTENDING FROM 9 MILES EAST OF SWAINSBORO TO 10 MILES SOUTH OF
TIBET...MOVING NORTHEAST AT 55 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALINE...
BELLVILLE...CLAXTON...COBBTOWN...CROSSROADS...DARIEN...
FORT STEWART...HINESVILLE...LUDOWICI...MANASSAS...METTER...MIDWAY...
RIDGEVILLE...SAPELO ISLAND AND TIBET.
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.
IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW.
ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. AVOID WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3138 8155 3163 8178 3225 8222 3234 8226
3254 8213 3235 8193 3228 8195 3227 8197
3228 8189 3222 8182 3213 8177 3204 8162
3197 8159 3158 8118 3156 8117 3155 8125
3155 8118 3129 8129 3132 8135 3128 8141
TIME...MOT...LOC 1549Z 214DEG 47KT 3259 8215 3152 8159
$$
JAQ000
WWUS52 KCHS 111605
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1105 AM EST THU DEC 11 2008
GAC267-111615-
/O.CAN.KCHS.SV.W.0342.000000T0000Z-081211T1615Z/
TATTNALL GA-
1105 AM EST THU DEC 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR TATTNALL COUNTY HAS BEEN
CANCELLED...
THE LINE OF SEVERE THUNDERSTORMS HAVE MOVED OUT OF THE AREA...THUS
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3132 8144 3200 8182 3204 8178 3204 8176
3205 8185 3253 8212 3235 8193 3228 8195
3227 8197 3228 8190 3222 8182 3212 8177
3205 8162 3196 8159 3159 8119 3155 8125
3155 8118 3129 8129 3132 8135 3128 8141
TIME...MOT...LOC 1605Z 214DEG 47KT 3259 8202 3169 8145
$$
GAC043-109-179-183-191-111615-
/O.CON.KCHS.SV.W.0342.000000T0000Z-081211T1615Z/
LONG GA-EVANS GA-CANDLER GA-MCINTOSH GA-LIBERTY GA-
1105 AM EST THU DEC 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM EST
FOR WESTERN LIBERTY...MCINTOSH...EASTERN CANDLER...EASTERN EVANS AND
EASTERN LONG COUNTIES...
AT 1102 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OLIFFTOWN TO JONES...OR ALONG A LINE EXTENDING FROM 10
MILES NORTHWEST OF WESTSIDE TO 8 MILES EAST OF TIBET...MOVING
NORTHEAST AT 55 MPH.
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS ACROSS
SOUTHEAST GEORGIA. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3132 8144 3200 8182 3204 8178 3204 8176
3205 8185 3253 8212 3235 8193 3228 8195
3227 8197 3228 8190 3222 8182 3212 8177
3205 8162 3196 8159 3159 8119 3155 8125
3155 8118 3129 8129 3132 8135 3128 8141
TIME...MOT...LOC 1605Z 214DEG 47KT 3259 8202 3169 8145
$$
JAQ000
WWUS52 KCHS 111615
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1115 AM EST THU DEC 11 2008
GAC043-109-179-183-191-111624-
/O.EXP.KCHS.SV.W.0342.000000T0000Z-081211T1615Z/
LONG GA-EVANS GA-CANDLER GA-MCINTOSH GA-LIBERTY GA-
1114 AM EST THU DEC 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LIBERTY...MCINTOSH...
EASTERN CANDLER...EASTERN EVANS AND EASTERN LONG COUNTIES WILL EXPIRE
AT 1115 AM EST...
AT 1114 AM EST...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
TREES AND POWERLINES WERE REPORTED DOWN IN COBBTOWN AND GLENNVILLE
WITH THESE STORMS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3132 8144 3200 8182 3204 8178 3204 8176
3205 8185 3253 8212 3235 8193 3228 8195
3227 8197 3228 8190 3222 8182 3212 8177
3205 8162 3196 8159 3159 8119 3155 8125
3155 8118 3129 8129 3132 8135 3128 8141
TIME...MOT...LOC 1614Z 214DEG 47KT 3269 8194 3179 8137
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 11, 6:59 AM EST, 3 hours 33 minutes earlier.
Area forecast discussion, Dec 11, 6:59 AM EST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
659 AM EST THU DEC 11 2008
.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL MOVE NORTHEASTWARD TO WEST OF THE
AREA TODAY...PULLING A COLD FRONT THROUGH THE AREA THIS EVENING.
HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT FOR FRIDAY AND THE
WEEKEND. A WEAK COASTAL TROUGH MAY FORM MONDAY...THEN DISSIPATE
TUESDAY AS A WEAK COLD FRONT APPROACHES FROM THE WEST AND STALLS
NORTH OF THE AREA WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CURRENTLY AT THE SURFACE A 998 MB AREA OF LOW PRESSURE IS LOCATED
OVER THE SOUTHERN ALABAMA WITH A COLD FRONT EXTENDING SOUTHWARD
INTO THE CARIBBEAN SEA. INFRARED SATELLITE IMAGERY SHOWS CLOUDY
SKIES IN PLACE ACROSS THE FORECAST AREA...WITH SHOWERS REMAINING
PRIMARILY ACROSS FAR WESTERN PORTIONS OF THE CWA AND ALONG SOUTH
CAROLINA COASTAL ZONES. MAIN NEAR TERM CONCERNS FOR TODAY REVOLVE
AROUND SEVERE THUNDERSTORM POTENTIAL AND WINDS.
TODAY...
THE STRONG UPPER LEVEL LOW OVER SOUTHERN LOUISIANA WILL TAKE ON A
NEGATIVE TILT AS IT PULLS INTO THE SOUTHEASTERN UNITED STATES. THIS
WILL ALLOW THE AREA OF LOW PRESSURE OVER THE NORTHERN GULF COAST TO
INTENSIFY AS IT TRACKS THROUGH CENTRAL GEORGIA AND EVENTUALLY INTO
THE WESTERN CAROLINAS BY THIS EVENING. DEEPEST MOISTURE AND BEST
FORCING WILL FOCUS PRIMARILY ACROSS FAR WESTERN ZONES THIS
MORNING...THEN EXPAND FROM SOUTHWEST TO NORTHEAST THIS AFTERNOON.
WILL CARRY CATEGORICAL POPS ALL AREAS TODAY...WITH HIGHEST POPS IN
THE MORNING ACROSS SOUTHEAST GEORGIA AND THIS AFTERNOON ACROSS
SOUTHERN SOUTH CAROLINA.
AS FOR SEVERE THUNDERSTORM POTENTIAL...INFRARED SATELLITE AND RADAR
IMAGERY ARE ALREADY BEGINNING TO SHOW SIGNS OF A SQUALL LINE
DEVELOPING FROM CENTRAL ALABAMA SOUTHWARD INTO THE SOUTHERN GULF OF
MEXICO. AS THE STORM SYSTEM CONTINUES TO INTENSIFY TO THE WEST OF
THE AREA THIS MORNING...EXPECT THAT THE SQUALL LINE WILL CONTINUE TO
GET BETTER ORGANIZED AS IT APPROACHES FROM THE WEST. THAT SAID...THE
ADDITION OF MINIMAL SURFACE HEATING AND INCREASING LOW LEVEL WIND
FIELDS RAISES CONCERNS THAT A DECENT SEVERE WEATHER OUTBREAK MAY
MATERIALIZE ACROSS THE FORECAST AREA...AND ESPECIALLY ACROSS
SOUTHERN SOUTH CAROLINA. LOW AND MID LEVEL WIND FIELDS WILL BE
IMPRESSIVE...WITH H95 TO H85 WINDS INCREASING TO 45 TO 55 KT AND H5
WINDS INCREASING TO 65 TO 75 KT BY 18Z. THIS IN COMBINATION WITH
MARGINAL H7 TO H5 LAPSE RATES OF 6 TO 6.5 C/KM IN A HIGHLY SHEARED
ENVIRONMENT WITH 0-6 KM BULK SHEAR VALUES OF 50 TO 60 KT WILL BE
SUPPORTIVE OF ORGANIZED CONVECTION. THE BIG QUESTION WILL BE HOW
MUCH INSTABILITY WILL BE REALIZED AS DYNAMICS WILL BE QUITE
IMPRESSIVE. GIVEN TEMPERATURES ALREADY AROUND 70 DEGREES AND
DEWPOINTS IN THE MID TO UPPER 60S...EXPECT THAT HIGHS WILL REACH THE
LOW TO MID 70S ACROSS THE VAST MAJORITY OF THE AREA BEFORE A SQUALL
LINE PUSHES THROUGH. THAT SAID...ADJUSTING MODEL SOUNDINGS FOR
FORECAST MAX TEMPERATURES ACTUALLY YIELDS CAPE VALUES OF 1000-1500
J/KG AND LI/S OF -3 TO -4. THIS INCREASES THE CONCERN THAT WE MAY BE
DEALING WITH A SEVERE WEATHER OUTBREAK ACROSS SOUTHEAST GEORGIA AND
SOUTHERN SOUTH CAROLINA FROM LATE THIS MORNING INTO THE AFTERNOON.
THE MAIN HAZARD WILL BE STRONG DAMAGING WINDS WITH ANY SEVERE
THUNDERSTORMS THAT DEVELOP...HOWEVER AN ISOLATED TORNADO AND
MARGINALLY SEVERE HAIL CAN/T BE RULED OUT GIVEN 0-1 KM HELICITY
VALUES OF 200-300 M2/S2 AND WET BULB ZERO HEIGHTS OF 11 TO 12 KFT.
STRONG WINDS...
GIVEN STRONG WIND FIELDS OF 40 TO 50 KT DEVELOPING FROM MID MORNING
THROUGH EARLY AFTERNOON BETWEEN 1 AND 2 KFT AGL...AM A BIT CONCERNED
THAT SURFACE WINDS MAY REACH WIND ADVISORY CRITERIA FOR SEVERAL
HOURS...PRIMARILY ALONG AND EAST OF A LINE EXTENDING FROM BEAUFORT
COUNTY NORTHWARD INTO WESTERN BERKELEY COUNTY AND AWAY FROM THE
IMMEDIATE COAST. WILL HOLD OFF ON ISSUING A WIND ADVISORY AT THIS
TIME AND RE-EVALUATE AS THE DATA FROM THE MORNING KCHS RAOB COMES
IN.
LAKE WINDS...
LOW LEVEL WIND FIELDS WILL STRENGTHEN QUICKLY THIS MORNING OVER LAKE
MOULTRIE. ALTHOUGH THE COOLER WATERS MAY DIMINISH SOME OF THE WIND
ENERGY OVER THE MIDDLE OF THE LAKE...EXPECT LAKE WIND ADVISORY WINDS
TO BE SEEN CLOSER TO THE COAST...SO WILL KEEP THE ADVISORY IN TACT.
WILL ADJUST THE START TIME SEVERAL HOURS EARLIER HOWEVER...AS WINDS
SHOULD BEGIN TO GUST TO LAKE WIND CRITERIA BY MID MORNING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
THE STORM SYSTEM WILL TRACK FROM THE WESTERN CAROLINAS THIS EVENING
INTO SOUTHERN NEW ENGLAND BY FRIDAY MORNING...AND THIS WILL DRAG A
COLD FRONT THROUGH THE FORECAST AREA THIS EVENING. WILL CONTINUE TO
CARRY LIKELY POPS NORTH AND CHANCE POPS SOUTH THIS EVENING...THEN
TAPER TO CHANCE POPS NORTH AND DRY CONDITIONS SOUTH AFTER MIDNIGHT.
WILL CONTINUE TO MENTION THUNDER IN THE EVENING AS WELL WITH
IMPRESSIVE H5 TROUGH SWINGING OVERHEAD. OVERNIGHT LOWS WILL BE MUCH
COOLER THAN THE PAST SEVERAL NIGHTS...BOTTOMING OUT IN THE LOW TO
MID 40S ACROSS THE AREA.
LAKE WINDS...THERE MAY BE A BRIEF LULL IN WINDS OF LAKE MOULTRIE
FROM LATE THIS AFTERNOON THROUGH EARLY THIS EVENING PRIOR TO THE
COLD FRONTAL PASSAGE. ONCE THE COLD FRONT PUSHES THROUGH EXPECT
WINDS TO RAPIDLY INCREASE BY LATE THIS EVENING AS COLD AIR ADVECTION
POURS OVER THE LAKE...AND WILL KEEP THE LAKE WIND ADVISORY IN EFFECT
THROUGH MID MORNING FRIDAY.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
FAIRLY GOOD FORECAST CONFIDENCE THROUGH THE PERIOD. HIGH PRESSURE
WILL BUILD IN BEHIND A DEPARTING AREA OF LOW PRESSURE FRI...THEN SET
UP N AND NE OF THE AREA THROUGH THE WEEKEND. MEANWHILE A COASTAL
TROUGH WILL DEVELOP OFFSHORE SUN AND PUSH ONSHORE MON AS A COLD
FRONT APPROACHES FROM THE W. MAINLY A DRY FORECAST THROUGH THE
PERIOD OUTSIDE OF A FEW SHOWERS POSSIBLE WITH THE COASTAL TROUGH
SUN/MON AND THE APPROACHING FRONT WED. HOWEVER...PREFER TO LEAVE THE
FORECAST DRY FOR NOW. BELOW NORMAL TEMPS FRI THROUGH SAT NIGHT WILL
BECOME ABOVE NORMAL THEREAFTER INTO THE MIDDLE OF NEXT WEEK.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
A FEW SHOWERS ARE STREAMING IN OFF THE ATLANTIC THIS MORNING AND
INTO THE CHS TERMINAL...WITH A MUCH BIGGER RAIN SHIELD SOUTH AND
WEST OF THE TERMINALS. THIS RAIN SHIELD WILL AFFECT THE TERMINALS
LATER TODAY.
VERY DIFFICULT TAF FORECAST THIS MORNING...WITH IFR CIGS IN PLACE
ACROSS MUCH OF COASTAL SOUTHEAST GEORGIA AND IMPACTING THE SAV
TERMINAL. ACROSS THE REST OF THE AREA INCLUDING THE CHS
TERMINAL...MVFR CONDITIONS ARE GENERALLY THE RULE. AS LOW LEVEL
WIND FIELDS STRENGTHEN AND BECOME MORE SOUTHERLY...SHOULD SEE CIGS
RISE TO MVFR LEVELS BY MID MORNING AT THE SAV TERMINAL AND REMAIN
IN THE MVFR RANGE AT THE CHS TERMINAL. THE STRONG WIND FIELDS
ALOFT WILL ALSO CREATE GUSTY CONDITIONS AT THE TERMINAL...ALREADY
EVIDENT IN THE OBSERVATIONS AT SAV. THIS WILL CONTINUE THROUGH MID
TO LATE AFTERNOON BEFORE PRESSURE GRADIENT SLACKENS.
AS FOR THUNDER POTENTIAL...THE DEEPENING CYCLONE TO THE WEST OF
THE AREA WILL TRACK NORTHEASTWARD THROUGH CENTRAL GEORGIA AND
INTO THE WESTERN CAROLINAS THIS AFTERNOON. GIVEN WARM AND MOIST
LOW LEVELS AND STRENGTHENING UPPER LEVEL FORCING...EXPECT THE LINE
OF SHOWERS AND THUNDERSTORMS TO THE SOUTH AND WEST TO REMAIN IN
TACT AS IT APPROACHES THE TERMINALS. HAVE BROUGHT RAIN CHANCES IN
BY LATE MORNING AT THE SAV TERMINAL AND A COUPLE HOURS LATER IN
THE EARLY AFTERNOON AT THE CHS TERMINAL. HAVE OPTED TO INCLUDE
SOME STRONGER GUSTS IN A TEMPO TSRA GROUP AT BOTH TERMINALS GIVEN
STRENGTH OF LOW LEVEL WIND FIELDS. DON/T EXPECT SHOWERS/TSTMS TO
END RIGHT AWAY BEHIND THE SQUALL LINE GIVEN STRONG FORCING FOR
ASCENT AND LINGERING HIGH DEWPOINT AIR...SO HAVE MAINTAINED
MENTION OF SHRA OR VCSH INTO THE EVENING AND OVERNIGHT. MODEL
SOUNDINGS AND RELATIVE HUMIDITY TIME SECTIONS INDICATE THAT MVFR
CIGS WILL LIKELY HANG AROUND THROUGH THE REMAINDER OF THE TAF
FORECAST PERIOD.
EXTENDED AVIATION...A COLD FRONT WILL MOVE OFFSHORE FRI MORNING
FOLLOWED BY HIGH PRES OVER THE WEEKEND WHICH WILL MAKE FOR
PREVAILING VFR CONDITIONS.
&&
.MARINE...
UPDATE...A TORNADO WATCH HAS BEEN ISSUED FOR THE NEARSHORE GA
WATERS UNTIL NOON.
AN AREA OF LOW PRESSURE OVER THE WESTERN FLORIDA PANHANDLE WILL
INTENSIFY AS IT PULLS NORTHEAST THROUGH CENTRAL GEORGIA AND INTO THE
WESTERN CAROLINAS BY THIS EVENING. THE STORM SYSTEM WILL THEN
CONTINUE TO MOVE OFF TO THE NORTHEAST AND INTO SOUTHERN NEW ENGLAND
BY FRIDAY MORNING. STRONG LOW LEVEL WIND FIELDS WILL DEVELOP IN
RESPONSE TO THE STRENGTHENING STORM SYSTEM...RESULTING IN SMALL
CRAFT CONDITIONS ACROSS ALL WATERS AND GALE FORCE WINDS ACROSS THE
OUTER GEORGIA WATERS. GOING HEADLINES LOOK IN GOOD SHAPE...AND ONLY
ALTERATION WILL BE TO EXTEND SMALL CRAFTS INTO MID MORNING FRIDAY.
SLOWLY IMPROVING MARINE CONDITIONS FRI AND FRI NIGHT AS LOW PRES
EXITS THE NC/VA COAST AND HIGH PRES MOVES INTO THE AREA FROM THE
W. SEAS WILL BEGIN TO BUILD AGAIN OVER THE WEEKEND THOUGH AS HIGH
PRES BUILDS N OF THE AREA ALLOWING A FAVORABLE NE FETCH TO SET UP.
A WEAK COASTAL TROUGH LOOKS TO DEVELOP EARLY NEXT WEEK WHILE THE
HIGH PRES SETTLES OFF THE SRN NEW ENGLAND COAST. AN EXTENDED
PERIOD OF SMALL CRAFT ADVISORIES ARE LIKELY BEGINNING LATE
SAT...MAINLY FOR SEAS.
&&
.HYDROLOGY...
WITH HEAVY RAINFALL ANTICIPATED ACROSS GA...EXPECT A RISE IN RIVER
LEVELS INTO THE WEEKEND...WITH THE LATEST FORECAST FROM THE SE
RIVER FORECAST CENTER INDICATING REIDSVILLE ON THE OHOOPEE RIVER
MAY GET WITHIN A HALF FOOT OF FLOOD STAGE SUN MORNING.
&&
.TIDES/COASTAL FLOODING...
ONSHORE FLOW IN COMBINATION WITH ASTRONOMICAL HIGH TIDES...EASTERLY
SWELL...MAY PUSH TIDE LEVELS SLIGHTLY ABOVE SHALLOW COASTAL FLOODING
CRITERIA ALONG THE SOUTH CAROLINA AND GEORGIA COASTS DURING THIS
MORNINGS HIGH TIDE. ASTRONOMICAL TIDE LEVELS IN CHS AND SAV ARE 6.6
MLLW AND 8.5 MLLW RESPECTIVELY BETWEEN 6 AND 7 AM THIS MORNING...AND
WITH AROUND A HALF FOOT DEPARTURE EXPECTED...SHALLOW COASTAL
FLOODING SHOULD BE REACHED. AS A RESULT...A COASTAL FLOOD ADVISORY
WILL REMAIN IN EFFECT FOR THE PERIOD BETWEEN 4 AM AND 9 AM THURSDAY
MORNING.
WE MAY ALSO BE DEALING WITH MORE SHALLOW COASTAL FLOODING OVER THE
WEEKEND AND INTO EARLY NEXT WEEK WITH ASTRONOMICALLY HIGH TIDES
AND ONSHORE WINDS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TORNADO WATCH UNTIL NOON EST TODAY FOR GAZ087-088-099>101-
114>119-137>141.
COASTAL FLOOD ADVISORY UNTIL 9 AM EST THIS MORNING FOR GAZ117-
119-139-141.
SC...COASTAL FLOOD ADVISORY UNTIL 9 AM EST THIS MORNING FOR
SCZ048>051.
LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 10 AM EST FRIDAY
FOR SCZ045.
MARINE...TORNADO WATCH UNTIL NOON EST TODAY FOR AMZ354.
SMALL CRAFT ADVISORY UNTIL 10 AM EST FRIDAY FOR AMZ350-352-354.
GALE WARNING UNTIL 4 AM EST FRIDAY FOR AMZ374.
SMALL CRAFT ADVISORY UNTIL 10 AM EST FRIDAY FOR AMZ330.
&&Hazardous weather outlook, Dec 11, 5:55 AM EST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 555 AM EST THU DEC 11 2008 SCZ045-121000- BERKELEY- 555 AM EST THU DEC 11 2008 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 AM EST FRIDAY FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS A STRONG COLD FRONT SWEEPS THROUGH THE AREA. THE PRIMARY THREAT WILL BE DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO IS ALSO POSSIBLE. HEAVY RAIN WILL LIKELY PRODUCE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS AS WELL. DENSE FOG...A WARM AND HUMID AIRMASS MOVING OVER THE MUCH COOLER ATLANTIC COASTAL WATERS MAY RESULT IN PATCHY DENSE FOG MOVING INTO SOUTHERN BERKELEY COUNTY THROUGH MID MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GAZ087-088-099>101-114>116-118-137-138-140-121000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- 555 AM EST THU DEC 11 2008 ...TORNADO WATCH 950 IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS A STRONG COLD FRONT SWEEPS THROUGH THE AREA. THE PRIMARY THREAT WILL BE DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO IS ALSO POSSIBLE. HEAVY RAIN WILL LIKELY PRODUCE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ040-042>044-047-121000- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- 555 AM EST THU DEC 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS A STRONG COLD FRONT SWEEPS THROUGH THE AREA. THE PRIMARY THREAT WILL BE DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO IS ALSO POSSIBLE. HEAVY RAIN WILL LIKELY PRODUCE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GAZ117-119-139-141-121000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- 555 AM EST THU DEC 11 2008 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... ...TORNADO WATCH 950 IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. COASTAL FLOOD ADVISORY. SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS A STRONG COLD FRONT SWEEPS THROUGH THE AREA. THE PRIMARY THREAT WILL BE DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO IS ALSO POSSIBLE. HEAVY RAIN WILL LIKELY PRODUCE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS AS WELL. STRONG WINDS...WINDS WILL INCREASE ALONG THE COAST TODAY AHEAD OF A STRONG COLD FRONT. WINDS WILL BE ESPECIALLY STRONG ON ELEVATED SURFACES SUCH AS BRIDGES. A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF THE AREA...MAINLY ALONG THE SOUTH CAROLINA COAST AND AWAY FROM THE BEACHES. DENSE FOG...A WARM AND HUMID AIRMASS MOVING OVER THE MUCH COOLER ATLANTIC COASTAL WATERS MAY RESULT IN PATCHY DENSE SEA FOG OVER THE IMMEDIATE COASTAL PORTIONS OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH MID MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. COASTAL FLOODING...HIGH ASTRONOMICAL TIDES ALONG WITH ONSHORE WINDS MAY LEAD TO SHALLOW COASTAL FLOODING OVER THE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ048>051-121000- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 555 AM EST THU DEC 11 2008 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS A STRONG COLD FRONT SWEEPS THROUGH THE AREA. THE PRIMARY THREAT WILL BE DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO IS ALSO POSSIBLE. HEAVY RAIN WILL LIKELY PRODUCE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS AS WELL. STRONG WINDS...WINDS WILL INCREASE ALONG THE COAST TODAY AHEAD OF A STRONG COLD FRONT. WINDS WILL BE ESPECIALLY STRONG ON ELEVATED SURFACES SUCH AS BRIDGES. A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF THE AREA...MAINLY ALONG THE SOUTH CAROLINA COAST AND AWAY FROM THE BEACHES. DENSE FOG...A WARM AND HUMID AIRMASS MOVING OVER THE MUCH COOLER ATLANTIC COASTAL WATERS MAY RESULT IN PATCHY DENSE SEA FOG OVER THE IMMEDIATE COASTAL PORTIONS OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH MID MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. COASTAL FLOODING...HIGH ASTRONOMICAL TIDES ALONG WITH ONSHORE WINDS MAY LEAD TO SHALLOW COASTAL FLOODING OVER THE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ330-350-352-121000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 555 AM EST THU DEC 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. DENSE FOG...A WARM AND HUMID AIRMASS MOVING OVER THE MUCH COOLER ATLANTIC COASTAL WATERS MAY RESULT IN PATCHY DENSE SEA FOG WITHIN ABOUT 5 NAUTICAL MILES OF THE COAST THROUGH MID MORNING. SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AS A STRONG COLD FRONT MOVES THROUGH THE AREA. THE PRIMARY THREAT WILL BE STRONG WINDS...ALTHOUGH ISOLATED WATERSPOUTS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ354-121000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 555 AM EST THU DEC 11 2008 ...TORNADO WATCH 950 IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AS A STRONG COLD FRONT MOVES THROUGH THE AREA. THE PRIMARY THREAT WILL BE STRONG WINDS...ALTHOUGH ISOLATED WATERSPOUTS ARE ALSO POSSIBLE. DENSE FOG...A WARM AND HUMID AIRMASS MOVING OVER THE MUCH COOLER ATLANTIC COASTAL WATERS MAY RESULT IN PATCHY DENSE SEA FOG WITHIN ABOUT 5 NAUTICAL MILES OF THE COAST THROUGH MID MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ374-121000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 555 AM EST THU DEC 11 2008 ...GALE WARNING IN EFFECT UNTIL 4 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AS A STRONG COLD FRONT MOVES THROUGH THE AREA. THE PRIMARY THREAT WILL BE STRONG WINDS...ALTHOUGH ISOLATED WATERSPOUTS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 7:13 PM EST | Areal Flood Advisory | CHS | Jenkins | 3 hr |
| Dec 10, 11:51 PM EST | Areal Flood Advisory | CHS | Jenkins | 3 hr |
| Dec 11, 10:57 AM EST | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Candler, Evans, Jenkins, Liberty and 1 more | 48 min |
| Dec 11, 11:28 AM EST | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Chatham, Effingham, Liberty, Screven | 62 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.